News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Effexor XR, Metformin and Diabetes


 gail1999 - Tue Mar 04, 2008 8:00 pm

I am a 47 y/o female, taking Effexor 150mg/day for approximately 3 years. It has worked great for me but in the past 6-9 months I feel as though I am more depressed and anxious.

I am wondering if Metformin has a cancelling-out effect on Effexor or if it may be due to fluctuating blood sugar levels (need medication adjustment as higher dose of Metformin makes me nauseous)??

Any suggestions would be welcome! Thank you so much!
 Debbie Miller, RN - Wed Mar 05, 2008 12:59 pm

User avatar Hello,
There are no reported adverse interactions between these two medications.

Some people have reported nausea as a side effect with Metformin. Keep in mind side effects often disappear after a few weeks or months on the medication, once your body adjusts.

If the Effexor seems to not be doing the trick any more, it is probably unrelated to the Metformin but people sometimes need to have their antidepressant medications adjusted or changed after taking one for a while so this should be evaluated with the prescribing physician.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here